Okay, here's my scenario: Six years ago my dad had a massive inferior MI with extensive CAD, including a 100% ostial RCA and a 95% left main. Initial TEE showed an EF of 5-10% and a mostly akinetic heart. He had a balloon pump inserted and subsequently underwent a CABGx7. (I wish I was just making this up) He coded immediately after anesthesia and after a period of cardiac massage and epi was reasonably stable. After surgery, he recovered with an increase of EF to 33%, no a-fib and very few PVCs thrown, no other arrhythmias, weaned from O2 easily, walked early, etc., etc. He was discharged 9 days post-op with the usual cocktail of post-CABG meds, including K-dur, Vasotec and Lasix. The evening of his discharge, at his mother's house (I was ill and couldn't care for him) he developed nausea, vomiting, shortness of breath, and dusky extremeties. The next morning he ate breakfast, went to bed, and passed. Unfortunately I was not aware of what was going on or he'd been right back in the ED that night, but I guess the cards were not in my/his favor.My question is: what is the possibilty of acute hyperkalemia if he refused to take his Lasix? I have no evidence to whether he did or not, but I do know he had complained of constantly having to pee with the Lasix and I could very well see him not taking it. Like I stated before I wasn't there, so I can't verify what he took and what he didn't. Granted, he still had a weak heart, but he appeared to be fine when he left the hospital. I requested no autopsy because I know he would not have wanted it, and it didn't change anything, but after working on tele for 2 years, not knowing has been haunting me. I'm not a nurse, or even a nursing student yet, but I've tossed everything around from pulmonary embolism to blown grafts. It's like an unsolveable puzzle I keep trying to solve. Any thoughts? Can you develop hyper-k that fast? If so, would moderate hyper-k cause symptoms in a person with such a damaged heart?